Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 171, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 1:26 PM MDT for Arthur County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 1:26 PM MDT (19:26 UTC)
- Expired
- Jun 4, 2005, 2:30 PM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 041927 SVRLBF NEC005-042030- /O.NEW.KLBF.SV.W.0171.050604T1926Z-050604T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 126 PM MDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 230 PM MDT * AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF ARTHUR...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 11 MILES SOUTEHAST OF ARTHUR AT 140 PM MDT 15 MILES NORTHEAST OF ARTHUR AT 220 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4140 10174 4140 10141 4173 10142 4173 10175 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:02 AM MDT, 11 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 2:02 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 AM CDT SAT JUN 4 2005 .DISCUSSION... 07Z SFC HAND ANALYSIS SHOWING SFC LOW OVER IML WITH WEAK INVERTED TROF BTWN OGA AND LBF...THEN EXTENDING BACK TWD AIA. REGIONAL RADAR SHOWS PLENTY OF CONVECTION ASSOCIATED WITH GOOD MID LEVEL INSTABILITY AND SOME ISENTROPIC LIFT AROUND 305K. FURTHER WEST... CONVECTION CONGEALING INTO A MORE LINEAR FASHION WITH DEVELOPING MID LEVEL F-GEN BAND. THIS FEATURE SHOULD EVENTUALLY TAKE OVER THROUGH THE REMAINDER OF THE MORNING AS THE BEST LARGE SCALE ISENTROPIC LIFT SHIFTS INTO ERN NEBR AND WESTERN IA. THIS MID LEVEL F-GEN BAND WILL THEN SLIDE EWD THROUGH THE DAY...MUCH LIKE A WINTER SYSTEM. GFS AND NAM IN PRETTY GOOD AGREEMENT WITH THIS IDEA AND HAVE TRENDED TWD THAT SOLN AS WELL. THE BIG QUESTION IS THREAT OF HVY RAIN AND FLOODING. 00Z RAOB FROM LBF HAD MANY INDICATIONS THAT HEAVY RAIN WOULD OCCUR THIS PAST EVENING...WARM CLOUD DEPTH OF AOA 3 KM AND PWAT AT AROUND +2 SD ABOVE THE MEAN FOR THE FIRST OF JUNE. WITH SATURATED GROUND ALREADY... ESPECIALLY SE OF A LINE FROM ONL TO LBF TO HAYES CENTER...ANY ADDITIONAL RAINS WILL FURTHER AGGRAVATE THIS SITUATION. HAVE NOT HAD ANY REPORTS LATE TONIGHT BUT THATS NOT UNEXPECTED. WITH GRIDS INCLUDING HVY RAIN THROUGH THE DAY...THINK IT PRUDENT TO CONTINUE THE FLOOD WATCH AND EXTEND IT INTO LATE AFTERNOON. AT THAT TIME...SHOULD THE PRECIP ACT AS PER NAM...THREAT FOR FF PRODUCING RAIN SHOULD BE OVER. BELIEVE THAT HPC DEPICTION LOOKS PRETTY GOOD WHICH SHOULD ALSO PARALLEL WHERE OUR GOING WATCH WILL BE EXTENDED TEMPORALLY. 06Z NAM DEVELOPING CONVECTION A LITTLE DIFFERENTLY...FOCUSING MORE ON SRN NEBR. THIS SEEMS REASONABLE ESPECIALLY IF THERE IS ANY SUNSHINE WITH ATMOSPHERE READY TO GO AND JUST NEEDING SFC FOCUS...WHICH NAM SHOWS TO BE A DEW POINT DISCONTINUITY UPON WHICH SFC CONVECRGENCE INCREASES AS UPPER LOW MOVES EWD. MID LEVEL F-GEN BAND SHOULD WEAKEN BY LATE AFTERNOON AS NEW SFC BASED CONVECTION DEVELOPS. DRY DAY ON SUNDAY FOR THE MOST PART...NOT GOING WITH THE IDEA THAT CONVECTION WILL LINGER PAST 12Z SUN. FLOW BECOMES WRLY BY AFTERNOON AND GIVEN GOOD SUN ANGLE SHOULD NOT HAVE PROBLEMS GETTING TO MOS VALUES DESPITE SOME WET GROUND. SHORT WAVE RIDGE THEN MOVES OVER AND WITH SWRLY DOWNSLOPE TEMPS SHOULD EXCEED CLIMATE AVES FOR MONDAY. WILL HAVE TO WATCH FOR SLIGHTLY WARMER MINS WITH WETTER GROUND. NEXT WX MAKER LOOKS TO ENTER THE PICTURE LATE TUESDAY. NEXT UPPER SYSTEM SLIDES ACROSS THE NRN ROCKIES AND DRAGS COLD FRONT INTO NWRN PANHANDLE BY 06Z WED. DEPENDING ON TIMING OF THIS FEATURE AND INSOLATION AHEAD OF IT WOULD HAVE TO THINK WITH RESIDUAL MOISTURE IN GOOD AMOUNTS STILL...TSRA CHCS SHOULD INCREASE AND HAVE TRENDED THE GRIDS TWD THAT. NO MAJOR LARGE SCALE CHANGES TO THE EXTENDED FCST OTHERWISE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY THROUGH 00Z SUN FOR ENTIRE CWA EXCEPT SHERIDAN COUNTY. && JWS
Hazardous weather outlook, Jun 4, 4:16 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 AM CDT SAT JUN 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 516 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE MAIN HAZARDOUS WEATHER THREAT FOR TODAY AND TONIGHT...IS HEAVY RAINFALL. MANY AREAS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA HAVE RECEIVED 2 TO 5 INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS. WITH SATURATED GROUND IN PLACE AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN EXPECTED TODAY...FLOODING IS POSSIBLE OF CREEKS AND STREAMS THIS AFTERNOON AND TONIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA...WITH THE EXCEPTION OF SHERIDAN COUNTY FOR TODAY AND THIS EVENING. IN ADDITION TO FLOODING...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY...EAST OF A LINE FROM SPENCER...TO ERICSON. IN THESE AREAS...THE MAIN SEVERE WEATHER THREAT IS FROM LARGE HAIL. WEST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM SPENCER...TO ERICSON. ALSO...COOPERATIVE OBSERVERS ARE URGED TO PHONE IN RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. BUTTLER
In the hours before
Local storm report, Jun 4, 12:41 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL OGALLALA 41.13N 101.72W
06/04/2005 1.25 INCH KEITH NE LAW ENFORCEMENT
&&
13Special weather statement, Jun 4, 12:45 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 145 PM CDT SAT JUN 4 2005 NEZ025>029-036>038-057>059-069>071-050000- BLAINE NE-CHASE NE-CUSTER NE-FRONTIER NE-GARFIELD NE-HAYES NE- KEITH NE-LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...ARNOLD...BREWSTER...BROKEN BOW...BURWELL... CURTIS...GRANT...HAYES CENTER...IMPERIAL...NORTH PLATTE...OGALLALA... STAPLETON...TAYLOR...THEDFORD AND TRYON 145 PM CDT SAT JUN 4 2005 ...TORNADO WATCH 390 IS IN EFFECT UNTIL 8 PM CDT 7 PM MDT... THIS WATCH INCLUDE THE FOLLOWING COUNTIES IN WESTERN AND NORTH CENTRAL NEBRASKA BLAINE CHASE CUSTER FRONTIER GARFIELD HAYES KEITH LINCOLN LOGAN LOUP MCPHERSON PERKINS THOMAS WHEELER CDC
Local storm report, Jun 4, 12:47 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 4 S KEYSTONE 41.16N 101.59W
06/04/2005 KEITH NE TRAINED SPOTTER
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:37 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 3 hr |
| Jun 3, 11:26 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| Jun 4, 12:19 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 56 min |
| Jun 4, 12:34 PM MDT | Tornado Warning | LBF | Keith | 26 min |
| Jun 4, 1:00 PM MDT | Tornado Warning | LBF | Keith | 30 min |
| Jun 4, 1:45 PM MDT | Tornado Warning | LBF | Arthur, McPherson | 45 min |
| Jun 4, 2:30 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jun 4, 2:56 PM MDT | Tornado Warning | LBF | Hooker, McPherson | 33 min |
| Jun 4, 3:14 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 61 min |
| Jun 4, 4:03 PM MDT | Tornado Warning | LBF | Blaine | 27 min |
| Jun 4, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 61 min |
| Jun 4, 4:28 PM MDT | Tornado Warning | LBF | Blaine | 32 min |
| Jun 4, 4:43 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 62 min |
| Jun 4, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 65 min |
| Jun 4, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.